EconPapers    
Economics at your fingertips  
 

Is there a nonlinear relationship between financial development and income inequality in Africa? Evidence from dynamic panel threshold

Segun Bolarinwa () and Anthony Akinlo

The Journal of Economic Asymmetries, 2021, vol. 24, issue C

Abstract: Using dynamic panel threshold model, this work examines the nonlinear relationship between financial development and inequality in Africa. The study introduces a robust measure of financial development into the literature. Using 40 African countries selected from high-income, middle-low and low-income countries, the study tests the new financial development indicator. The empirical results validate the existence of threshold levels of financial development that addresses inequality among African countries. Aggregately, financial development tends to promote inequality in high-income countries and reduces the same in low and middle-income countries. Hence, policymakers, in African countries, should be aware of the threshold level of financial development that imparts income inequality. Also, for financial development to have an enormous impact on inequality, all financial development pillars of depth, stability, access and efficiency must be simultaneously accorded a due place in policymaking by practitioners.

Keywords: Financial development; Inequality; Africa; Threshold; Income levels (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1703494921000311
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:joecas:v:24:y:2021:i:c:s1703494921000311

DOI: 10.1016/j.jeca.2021.e00226

Access Statistics for this article

The Journal of Economic Asymmetries is currently edited by A.G. Malliaris

More articles in The Journal of Economic Asymmetries from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2023-01-10
Handle: RePEc:eee:joecas:v:24:y:2021:i:c:s1703494921000311